Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 24, 2018, 3:25 AM MDT. It took effect at Mar 24, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2018, 3:25 AM MDT (09:25 UTC)
- In effect from
- Mar 24, 2018, 12:00 PM MDT
- Expired
- Mar 24, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
904 WWUS84 KMAF 240925 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 425 AM CDT Sat Mar 24 2018 ......RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS... .Critical fire weather conditions are expected to return this afternoon across the Southeast New Mexico Plains due to unseasonably warm temperatures around 10 to 15 degrees above normal and continued very dry conditions. Light winds will shift to the southwest this afternoon and become gusty, with elevated winds expected to continue into early this evening before conditions gradually improve. NMZ114-TXZ057-074-258-241030- /O.CAN.KMAF.FW.A.0011.180324T1800Z-180325T0200Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Davis/Apache Mountains Area- 425 AM CDT Sat Mar 24 2018 /325 AM MDT Sat Mar 24 2018/ ...FIRE WEATHER WATCH IS CANCELLED FOR THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS/APACHE MOUNTAINS... Critical fire weather conditions are not expected to develop this afternoon, thus the Watch has been cancelled. $$ NMZ115-242200- /O.UPG.KMAF.FW.A.0011.180324T1800Z-180325T0200Z/ /O.NEW.KMAF.FW.W.0010.180324T1800Z-180325T0200Z/ Southeast Plains- 325 AM MDT Sat Mar 24 2018 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * WIND...Southwest 20 to 25 mph with higher gusts. * HUMIDITY...10% to 15%. * Fire Danger...High to very high. * IMPACTS...Any fires that develop will likely spread rapidly. Obey burn bans, and do not throw cigarettes onto the ground or out of a moving vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
1 follow-up statement
444 WWUS84 KMAF 242030 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 330 PM CDT Sat Mar 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS... .High fire danger with windy and dry conditions have combined to result in critical conditions this afternoon across the Southeast New Mexico Plains. NMZ115-250200- /O.CON.KMAF.FW.W.0010.000000T0000Z-180325T0200Z/ Southeast Plains- 230 PM MDT Sat Mar 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...Southwest 20 to 25 mph with higher gusts. * HUMIDITY...10% to 15%. * Fire Danger...High to very high. * IMPACTS...Obey burn bans, and do not throw cigarettes onto the ground or out of a moving vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 23, 11:44 PM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 23, 11:44 PM MDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1244 AM CDT Sat Mar 24 2018
.DISCUSSION...
Please see the 06Z aviation discussion below.
&&
.AVIATION...
VFR conditions will prevail the next 24 hours. Winds will
generally remain around 12kt or less, except for CNM and HOB,
where southwesterly winds could gust to around 20-25kt this
afternoon, and up to 25-30kt for a few hours after 25/00Z.
Increasing clouds are expected, with ceilings around 10kft-12kft
by the end of the forecast period.
&&
.PREV DISCUSSION... /issued 920 PM CDT Fri Mar 23 2018/
DISCUSSION...
Update to remove Red Flag Warning headlines.
FIRE WEATHER...
Critical fire wx concerns have abated and the warning has been
allowed to expire. We opted to leave the watch in effect instead
of upgrade due to uncertainty of wind and possibility of extensive
cloud cover Sat. Fuels are still right around critically dry
levels.
PREV DISCUSSION... /issued 600 PM CDT Fri Mar 23 2018/
DISCUSSION...
See aviation discussion below.
AVIATION...
Dryline is e of all sites except MAF and is trying to push thru
here, but it won't make it much farther e. Even though MAF will
be on e side of the dryline overnight the low level moisture is
shallow and we are not expecting any morning low clouds. Winds
will decrease by 03Z with a SW-NW component before sunrise. Wind
expected to increase after 21Z Sat, moreso at CNM.
PREV DISCUSSION... /issued 337 PM CDT Fri Mar 23 2018/
DISCUSSION...
Upper level clouds over the CWA have suppressed winds and temps
this afternoon. Expecting a few more breaks tomorrow allowing
highs to increase some over today though not by much. A broad
ridge currently over West Texas will gradually move east causing
upper steering flow to become westerly, then southwesterly next
week as an upper low digs into the southwestern U.S. Westerly
flow will keep us dry, but southwesterly flow ahead of the low
should pull low level moisture back into the CWA and combined
with a weak short wave on Monday, will increase rain chances,
especially in our eastern counties. The low will bring a strong
cold front Tuesday dropping temps back below normal. Most models
are developing precip in the cold air behind the front, but are in
poor agreement as to its location and timing so have kept PoPs
low during this time frame. Late next week will see temperatures
rebounding back to near normal before the next front arrives.
Hennig
FIRE WEATHER...
Dryline is slowly moving east leaving critical fire wx conditions
in its wake, although high clouds are taking the edge off some.
By early evening critical fire wx conditions will abate. Then our
focus will shift to far western areas for Sat, but again more
clouds. Still RFTI of 3-4 across parts of SE NM/GDP Mtns, possibly
Davis Mtns does indicate that the wx will support heighted fire
wx concerns Sat. We will reevalute conditions this evening when we
update and may upgrade to a warning then?
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 58 89 60 83 / 0 0 20 40
Carlsbad 57 86 53 80 / 10 0 0 0
Dryden 62 92 61 90 / 0 0 20 20
Fort Stockton 59 88 60 84 / 0 0 10 10
Guadalupe Pass 54 76 51 71 / 10 0 0 0
Hobbs 57 82 52 76 / 10 0 10 0
Marfa 50 79 51 77 / 0 0 10 10
Midland Intl Airport 59 87 60 82 / 0 0 10 20
Odessa 61 86 59 82 / 0 0 10 20
Wink 61 88 58 83 / 10 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Saturday afternoon through Saturday
evening for Guadalupe Mountains-Southeast Plains.
High Wind Watch from Saturday afternoon through late Saturday
night for Guadalupe Mountains of Eddy County.
TX...Fire Weather Watch from this afternoon through this evening for
Davis/Apache Mountains Area-Guadalupe Mountains-Van Horn
and Highway 54 Corridor.
High Wind Watch from Saturday afternoon through late Saturday
night for Guadalupe Mountains.
&&Hazardous weather outlook, Mar 23, 8:21 PM MDT, 7 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 921 PM CDT Fri Mar 23 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-250230- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 921 PM CDT Fri Mar 23 2018 /821 PM MDT Fri Mar 23 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TONIGHT No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Critical fire weather conditions are possible again Saturday afternoon and evening, particularly across Southeast New Mexico and the higher terrain from the Guadalupe Mountains south to the Davis/Apache Mountains. A Fire Weather Watch is in effect. High Winds are also possible across the Guadalupe Mountains Saturday afternoon into Saturday night. A High Wind Watch is in effect. Strong to severe thunderstorms may develop Monday afternoon and evening over far eastern portions of the forecast area, generally east of a Fluvanna to Longfellow line. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:51 AM MDT | High Wind Watch | MAF | Eddy | 23 hr |
| Mar 24, 3:51 AM MDT | High Wind Warning | MAF | Eddy | 20 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.